MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NITINOL CORE GUIDEWIRE, .035", 3 CM, STRAIGHT, STANDARD, 150 CM LENGTH; NITINOL GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 NITINOL CORE GUIDEWIRE, .035", 3 CM, STRAIGHT, STANDARD, 150 CM LENGTH; NITINOL GUIDEWIRE
Model Number 150NFA35
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the guide wire was damaged hence a new guide wire was used.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.No physical sample was returned however a photo sample was received.Based on the photo sample evaluation the device was observed to be flaking.A potential root cause for this failure mode could be due to inadequate material selection and or bonding between the layers or degradation.The lot number was unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: "inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract.Do not reshape the guidewire by any means.Attempting to reshape the guidewire may cause damage resulting in release of fragments into the urinary tract.Failure to exercise proper caution may result in damage to the urinary tract.Use extreme caution when using a laser, making sure to avoid contact with the wire.Direct contact could result in damage or breakage to the wire.Failure to comply with the warnings could result in damage to the guidewire to include, but not limited to: wire breakage, abrasion of the coating, release of guidewire fragments into the urinary system, all of which might require intervention." the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the guide wire was damaged.A new guidewire was used.

Brand Name
NITINOL CORE GUIDEWIRE, .035", 3 CM, STRAIGHT, STANDARD, 150 CM LENGTH
Common Device Name
NITINOL GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11826502
Report Number1018233-2021-02809
Device Sequence Number19791276
Product Code EZB
UDI-Device Identifier00801741051463
UDI-Public(01)00801741051463
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number150NFA35
Device Catalogue Number150NFS35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown